Alert archive / Missouri / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 137, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Apr 26, 2017, 10:13 AM CDT for 4 counties in Missouri. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 26, 2017, 10:13 AM CDT (15:13 UTC)
- Expired
- Apr 26, 2017, 11:00 AM CDT
- In force
- 47 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Howell County, MO, Oregon County, MO, Shannon County, MO, Texas County, MO
The radar
The Springfield radar (KSGF), 170 km from the middle of the area, began a volume at 15:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 3.2 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 25 J/kg
- Mixed-layer CIN
- -181 J/kg
- Mixed-layer LCL
- 579 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 174 m²/s²
- 0-3 km storm-relative helicity
- 176 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
753
WUUS53 KSGF 261513
SVRSGF
MOC091-149-203-215-261600-
/O.NEW.KSGF.SV.W.0137.170426T1513Z-170426T1600Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Springfield MO
1013 AM CDT WED APR 26 2017
The National Weather Service in Springfield has issued a
* Severe Thunderstorm Warning for...
Western Shannon County in south central Missouri...
Northeastern Howell County in south central Missouri...
Southeastern Texas County in south central Missouri...
Northwestern Oregon County in south central Missouri...
* Until 1100 AM CDT
* At 1012 AM CDT, a severe thunderstorm was located 7 miles east of
West Plains, moving northeast at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Emergency management.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
West Plains... Mountain View...
Winona... Birch Tree...
Eminence... Summersville...
Brandsville... Montier...
Thomasville... Peace Valley...
Teresita... Rover...
Alley Spring... White Church...
West Eminence... Pine Crest...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds. People outside
should move immediately to shelter inside a strong building. Stay
away from windows.
Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3670 9191 3736 9158 3709 9117 3708 9122
3698 9122 3660 9163
TIME...MOT...LOC 1512Z 233DEG 36KT 3675 9173
HAIL...1.00IN
WIND...60MPH
$$
Lindenberg2 follow-up statements
814
WWUS53 KSGF 261530
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
1030 AM CDT WED APR 26 2017
MOC091-215-261540-
/O.CAN.KSGF.SV.W.0137.000000T0000Z-170426T1600Z/
Howell MO-Texas MO-
1030 AM CDT WED APR 26 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN HOWELL AND
SOUTHEASTERN TEXAS COUNTIES IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3709 9121 3708 9122 3698 9122 3671 9151
3683 9166 3693 9166 3736 9158 3709 9117
TIME...MOT...LOC 1530Z 233DEG 36KT 3686 9155
$$
MOC149-203-261600-
/O.CON.KSGF.SV.W.0137.000000T0000Z-170426T1600Z/
Shannon MO-Oregon MO-
1030 AM CDT WED APR 26 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 AM CDT
FOR WESTERN SHANNON AND NORTHWESTERN OREGON COUNTIES...
At 1030 AM CDT, a severe thunderstorm was located 9 miles south of
Birch Tree, or 12 miles southeast of Mountain View, moving northeast
at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Winona... Birch Tree...
Eminence... Montier...
Thomasville... Alley Spring...
Teresita... West Eminence...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3709 9121 3708 9122 3698 9122 3671 9151
3683 9166 3693 9166 3736 9158 3709 9117
TIME...MOT...LOC 1530Z 233DEG 36KT 3686 9155
HAIL...1.00IN
WIND...60MPH
$$
Lindenberg293
WWUS53 KSGF 261545
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
1045 AM CDT WED APR 26 2017
MOC149-261554-
/O.CAN.KSGF.SV.W.0137.000000T0000Z-170426T1600Z/
Oregon MO-
1045 AM CDT WED APR 26 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN OREGON COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3709 9121 3708 9122 3698 9122 3689 9133
3694 9155 3706 9151 3726 9142 3709 9117
TIME...MOT...LOC 1544Z 233DEG 36KT 3695 9140
$$
MOC203-261600-
/O.CON.KSGF.SV.W.0137.000000T0000Z-170426T1600Z/
Shannon MO-
1045 AM CDT WED APR 26 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 AM CDT
FOR SOUTHWESTERN SHANNON COUNTY...
At 1044 AM CDT, a severe thunderstorm was located near Birch Tree, or
16 miles east of Mountain View, moving northeast at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Winona... Birch Tree...
Eminence... West Eminence...
Alley Spring...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3709 9121 3708 9122 3698 9122 3689 9133
3694 9155 3706 9151 3726 9142 3709 9117
TIME...MOT...LOC 1544Z 233DEG 36KT 3695 9140
HAIL...1.00IN
WIND...60MPH
$$
LindenbergWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 26, 6:35 AM CDT, 3 hours 38 minutes earlier.
Area forecast discussion, Apr 26, 6:35 AM CDT, 3 hours 38 minutes before
Area Forecast Discussion National Weather Service Springfield MO 635 AM CDT Wed Apr 26 2017 .SHORT TERM...(Today and tonight) Issued at 313 AM CDT Wed Apr 26 2017 Thunderstorms were able to congeal into a line overnight and march east across most of the Missouri Ozarks. The progress of this line of storms has thrown a wrench into the forecast for today. The severe thunderstorm threat for later today and this evening has become rather unclear. It is likely that the cold pool established with this line will make it all of the way through the eastern Ozarks. This alone will make destabilization difficult, especially if trailing stratiform precipitation and cloud cover remain. Additionally, a cold front currently extending from west- central Missouri through eastern Oklahoma will slowly move east today. This front should actually accelerate a bit this morning as a frontal wave moves off to the northeast into central Missouri. Thus, we believe that the main threat for severe storms will occur over portions of far south-central Missouri with the greatest threat to the south and east of the Missouri Ozarks. Damaging straight line winds will be the primary potential severe weather hazard. We are also going to hold onto a limited flooding risk today as we could see a few of the typical low water crossings go under. However, we did decide to cancel the Flash Flood Watch as the threat for training thunderstorms (and flash flood potential) has diminished. Temperatures today will be a mess with the cold front passing through along with showers and thunderstorms around. Steady or slowly falling temperatures are expected behind the cold front with high temperatures occurring in the morning over many locations. Showers and thunderstorms will then exit the region tonight as an upper level trough axis pushes east across the area. Lows tonight will be rather chilly with areas along and north of the I-44 corridor dipping into the upper 30s and lower 40s. .LONG TERM...(Thursday through Tuesday) Issued at 313 AM CDT Wed Apr 26 2017 Thursday still looks like a quiet day before a very wet pattern sets up across the region to end the week. A weak storm system will move across the area from Thursday night into Friday and will bring showers and perhaps a few thunderstorms. The large scale pattern will then feature an amplifying southwesterly flow aloft over the Missouri Ozarks as we get into the upcoming weekend. A baroclinic zone will sharpen up from southwest to northeast across the region with heavy rainfall developing along and north of this zone from Friday night into Sunday. At this time, it looks like the heaviest axis of rainfall will occur from northwestern Arkansas through southern Missouri and into southern Illinois. This area could see a swath of 4-6" rainfall amounts with locally higher amounts possible. Areas of central Missouri may still pick up a solid 3-5" of rainfall. Top analog matches from the St. Louis University CIPS Analog Guidance also continue to support this forecast. Needless to say, flooding will be a big concern as we head into the weekend. Depending on where that front sets up, there will also be the potential for strong to severe storms from Friday into the weekend. Locations along and south of that front will stand the best potential for severe storms. However, locations just north of the front may have enough elevated instability for some hail potential. && .AVIATION...(For the 12Z TAFS through 12Z Thursday morning) Issued at 628 AM CDT Wed Apr 26 2017 Periods of showers and thunderstorms will continue to move through southern Missouri into this evening as a cold front moves east through the region. MVFR and occasional IFR conditions can be expected through this evening. Behind that front, surface winds will shift to the northwest. The rain will then end from west to east this evening. Skies will then clear from late this evening into the overnight period. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Schaumann LONG TERM...Schaumann AVIATION...Schaumann
Hazardous weather outlook, Apr 26, 9:25 AM CDT, 48 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 925 AM CDT Wed Apr 26 2017 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-271430- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 925 AM CDT Wed Apr 26 2017 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Today and Tonight. Weather hazards expected... Limited Tornado risk. Elevated Hail risk. Elevated Thunderstorm wind damage risk. Limited Flooding risk. Significant Lightning risk. DISCUSSION... Areas of showers and thunderstorms will track through the Missouri Ozarks today spreading out of the area from west to east this evening ahead of a slowly moving cold front. Strong to severe storms will occur across portions of south central Missouri this morning into this afternoon. Damaging wind gusts over 60 mph and hail to the size of half dollars will be the primary severe weather hazards. Locally heavy rainfall could also lead to flooding of small creeks and a few low water crossings. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Confidence then continues to increase in the potential for widespread heavy rainfall from later Friday into the weekend. With soils nearly saturated, excessive runoff will be likely and will lead to an increasing risk for flooding. At this time, it appears that the heaviest axis of rainfall may occur from northwestern Arkansas through southern Missouri where 3 to 6 inches of rainfall is forecast with locally higher amounts possible. Widespread flooding will become possible beneath this axis of heaviest rainfall. Additionally, there will be a risk for strong to severe thunderstorms from Friday into Saturday across southern Missouri. Those with outdoor and travel plans for this upcoming weekend should pay close attention to the forecast as there is the potential for multiple weather hazards, including the potential for widespread flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this morning into this afternoon across portions of south central Missouri. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Wise
In the hours before
Local storm report, Apr 26, 9:35 AM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
935 AM CDT WED APR 26 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 AM HAIL 4 SSE HARDENVILLE 36.53N 92.34W
04/26/2017 E1.00 INCH OZARK MO TRAINED SPOTTER
QUARTER SIZE HAIL AND 65MPH WINDS REPORTED
VIA SPOTTER RELAYED FROM NWS LITTLE ROCK.
&&
BURCHFIELDLocal storm report, Apr 26, 10:05 AM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1005 AM CDT WED APR 26 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0958 AM HAIL WEST PLAINS 36.73N 91.85W
04/26/2017 E1.00 INCH HOWELL MO EMERGENCY MNGR
&&
BURCHFIELDLocal storm report, Apr 26, 10:06 AM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1006 AM CDT WED APR 26 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0956 AM HAIL POTTERSVILLE 36.70N 92.03W
04/26/2017 E1.00 INCH HOWELL MO LAW ENFORCEMENT
&&
BURCHFIELDLocal storm report, Apr 26, 10:13 AM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1013 AM CDT WED APR 26 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM TSTM WND DMG WEST PLAINS 36.73N 91.85W
04/26/2017 HOWELL MO 911 CALL CENTER
POWER POLES BLOWN OVER IN WEST PLAINS.
&&
BURCHFIELDThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 10:13 PM CDT | Severe Thunderstorm Warning | SGF | Barton, Vernon | 47 min |
| Apr 25, 10:59 PM CDT | Special Weather Statement | SGF | Barton, Vernon | 46 min |
| Apr 25, 11:27 PM CDT | Special Weather Statement | SGF | Jasper | 48 min |
| Apr 25, 11:32 PM CDT | Flash Flood Watch | SGF | Barry, Christian, Greene, Jasper, Lawrence, McDonald and 3 more | 3 hr |
| Apr 25, 11:41 PM CDT | Special Weather Statement | SGF | St. Clair | 49 min |
| Apr 26, 12:08 AM CDT | Special Weather Statement | SGF | Cedar, Dade | 37 min |
| Apr 26, 12:16 AM CDT | Severe Thunderstorm Warning | SGF | Jasper, Newton | 44 min |
| Apr 26, 12:18 AM CDT | Severe Thunderstorm Warning | SGF | McDonald, Newton | 42 min |
| Apr 26, 12:34 AM CDT | Severe Thunderstorm Warning | SGF | Dade, Jasper, Lawrence | 41 min |
| Apr 26, 12:37 AM CDT | Special Weather Statement | SGF | Benton | 23 min |
| Apr 26, 12:57 AM CDT | Special Weather Statement | SGF | Camden, Dallas, Hickory, Miller, Morgan, Polk | 48 min |
| Apr 26, 12:59 AM CDT | Severe Thunderstorm Warning | SGF | Barry, Lawrence, McDonald, Newton | 46 min |
| Apr 26, 1:34 AM CDT | Severe Thunderstorm Warning | SGF | Barry, Christian, Stone, Taney | 41 min |
| Apr 26, 1:41 AM CDT | Special Weather Statement | SGF | Christian, Greene | 49 min |
| Apr 26, 1:57 AM CDT | Severe Thunderstorm Warning | SGF | Ozark, Taney | 48 min |
| Apr 26, 2:05 AM CDT | Special Weather Statement | SGF | Douglas, Webster, Wright | 40 min |
| Apr 26, 2:38 AM CDT | Special Weather Statement | SGF | Ozark | 37 min |
| Apr 26, 2:47 AM CDT | Special Weather Statement | SGF | Howell, Texas | 43 min |
| Apr 26, 3:13 AM CDT | Special Weather Statement | SGF | Dent, Maries, Phelps | 17 min |
| Apr 26, 7:51 AM CDT | Areal Flood Warning | SGF | Barton, Jasper | 10 hr |
| Apr 26, 8:27 AM CDT | Flash Flood Warning | SGF | Douglas, Ozark, Taney | 6 hr |
| Apr 26, 8:47 AM CDT | Severe Thunderstorm Warning | SGF | Douglas, Ozark | 43 min |
| Apr 26, 9:07 AM CDT | River Flood Warning | SGF | Pulaski | 42 hr |
| Apr 26, 9:07 AM CDT | River Flood Warning | SGF | Pulaski | 60 hr |
| Apr 26, 9:11 AM CDT | Severe Thunderstorm Warning | SGF | Douglas, Howell, Ozark | 49 min |
| Apr 26, 9:20 AM CDT | River Flood Warning | SGF | Vernon | 71 hr |
| Apr 26, 9:20 AM CDT | River Flood Warning | SGF | Vernon | 12 days |
| Apr 26, 9:35 AM CDT | Severe Thunderstorm Warning | SGF | Howell, Oregon, Ozark, Shannon | 40 min |
| Apr 26, 10:54 AM CDT | Special Weather Statement | SGF | Shannon | 36 min |
| Apr 26, 11:14 AM CDT | Areal Flood Warning | SGF | Dent, Laclede, Maries, Phelps, Pulaski, Texas and 1 more | 6 hr |
| Apr 26, 11:17 AM CDT | Special Weather Statement | SGF | Oregon | 43 min |
| Apr 26, 11:33 AM CDT | Areal Flood Warning | SGF | Howell, Oregon, Ozark, Shannon, Texas | 6 hr |
| Apr 26, 11:49 AM CDT | Areal Flood Warning | SGF | Christian, Douglas, Ozark, Stone, Taney, Texas and 2 more | 6 hr |
| Apr 26, 5:16 PM CDT | Areal Flood Warning | SGF | Dent, Douglas, Howell, Laclede, Maries, Oregon and 7 more | 18 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.